Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

April 2, 2016Genesee County, Niagara County, New York

NWS Buffalo, NY issued this special weather statement at Apr 2, 2016, 8:46 PM EDT for Genesee County, Niagara County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2016, 8:46 PM EDT (00:46 UTC)
Expired
Apr 2, 2016, 10:45 PM EDT
In force
119 min
Issued by
NWS Buffalo, NY

Counties Genesee County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS81 KBUF 030046
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
846 PM EDT SAT APR 2 2016
 
NYZ001-002-010-011-030245-
ORLEANS-NIAGARA-NORTHERN ERIE-GENESEE-
846 PM EDT SAT APR 2 2016

...AN AREA OF SNOW WILL MOVE ACROSS THE NIAGARA FRONTIER LATE THIS
EVENING...

SNOW ACROSS LAKE ONTARIO WILL DROP SOUTHWARD ACROSS THE NIAGARA
FRONTIER BETWEEN 900 PM AND 1100 PM. THIS WILL BRING A QUICK INCH OR
TWO OF SNOW THE BUFFALO METRO AREA...NIAGARA FALLS...AND BATAVIA.
CONSIDER DELAYING TRAVEL UNTIL THE SNOW PASSES YOUR LOCATION.
 
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW.
RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY
TO LEAD TO ACCIDENTS. 

LAT...LON 4312 7907 4314 7904 4326 7906 4336 7863
      4337 7825 4298 7808 4278 7885 4284 7886
      4287 7889 4299 7894 4296 7894 4300 7902
      4303 7892 4305 7890 4308 7907
TIME...MOT...LOC 0038Z 328DEG 14KT 4327 7902 
$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 2, 7:56 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 2, 7:56 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
756 PM EDT SAT APR 2 2016

.SYNOPSIS...
A FAST MOVING AND POTENT STORM SYSTEM WILL MOVE ALONG THE NEW YORK
PENNSYLVANIA LINE TONIGHT AND SPREAD SNOW INTO MUCH OF THE REGION
SOUTH OF LAKE ONTARIO. THE SNOW MAY BE HEAVY AT TIMES ESPECIALLY
ACROSS THE WESTERN SOUTHERN TIER THIS EVENING. LINGERING LAKE EFFECT
SNOW SHOWERS SOUTHEAST OF THE LAKES EARLY SUNDAY WILL END BY LATE
MORNING. ANOTHER FAST MOVING CLIPPER SYSTEM WILL BRING MORE
WIDESPREAD ACCUMULATING SNOW TO MUCH OF WESTERN AND CENTRAL NY
SUNDAY NIGHT AND MONDAY. COLD WEATHER WILL LAST THROUGH TUESDAY
BEFORE A BRIEF WARM UP DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
RADAR IMAGERY THIS MID EVENING IS SHOWING NOW PRIMARILY SNOW SHOWERS
ACROSS WNY. WITH THE STRONG DYNAMICS AND COOLING ALOFT THE SNOW
SHOWER ACTIVITY IS CONVECTIVE IN NATURE...WITH BATCHES OF SNOW AND
GUSTY WINDS...AMONG AREAS OF MUCH LIGHTER SNOW AND WIND. INITIALLY
THERE WAS ENOUGH LINGERING DAYTIME HEATING TO ALLOW THE FALLING SNOW
TO MELT ON CONTACT WITH THE GROUND...BUT REGIONAL WEBCAMS ARE
SHOWING THIS IS QUICKLY ENDING AS BURSTS OF SNOW NOW POST SUNSET
SHOULD BE ABLE TO PRODUCE A FRESH COVERING OF SNOW ON THE GROUND.

THE MAIN FOCUS TONIGHT WILL BE ON A COMPACT AND VERY INTENSE MID
LEVEL VORTICITY MAXIMA NOW CROSSING JUST SOUTH OF THE WESTERN END OF
LAKE ERIE THIS EVENING. WATER VAPOR AND IR SATELLITE IMAGERY SHOWING
A CLASSIC PRESENTATION...WITH A TIGHT SPIRAL OF CLOUDS CROSSING
SOUTHERN LOWER MICHIGAN. AN ASSOCIATED SURFACE LOW WILL MOVE ALONG
THE NY/PA BORDER THROUGH THE FIRST HALF OF TONIGHT. VERY STRONG
FORCING JUST AHEAD OF AND TO THE LEFT OF THE MID LEVEL LOW TRACK
FROM STRONG DPVA AND DEFORMATION WILL PRODUCE A BRIEF BUT INTENSE
PERIOD OF ASCENT. GIVEN THE TRACK OF THE LOW...THE STRONGEST RIBBON
OF FORCING WILL LIKELY CROSS THE SOUTHERN TIER COUNTIES THIS
EVENING. THIS WILL LIKELY PRODUCE A BRIEF PERIOD OF 1-2 INCH PER
HOUR SNOWFALL RATES AND EVEN SOME THUNDER. THIS FIRST BATCH OF
HEAVIEST SNOW SHOULD MOVE EAST OF THE AREA BY AROUND MIDNIGHT.

FARTHER NORTH...A MORE COMPLEX SCENARIO UNFOLDS WITH LATEST
MESOSCALE MODEL GUIDANCE INCLUDING THE NAM/GEM/HRRR SUGGESTING MOST
OF THE SNOW WILL FALL IN SEVERAL SHORT BURSTS ASSOCIATED WITH A PAIR
OF ARCTIC FRONTAL BOUNDARIES THAT BECOME LAKE ENHANCED. THE FIRST OF
THESE BURSTS OF SNOW WILL MOVE ACROSS THE NIAGARA FRONTIER AND
ROCHESTER AREA LATER THIS EVENING WITH A NORTH TO SOUTH PUSH...WITH
THE SECOND AND POSSIBLY THIRD CROSSING THE AREA DURING THE PRE-DAWN
HOURS. EACH OF THESE BURSTS MAY PRODUCE A QUICK HALF INCH TO AN INCH
OF ACCUMULATION.

FINALLY...A BRIEF PERIOD OF LAKE ENHANCED/EFFECT SNOW WILL DEVELOP
ON THE BACK EDGE OF THE CLIPPER LATE TONIGHT AND EARLY SUNDAY
MORNING AS LAKE INDUCED EQUILIBRIUM LEVELS BRIEFLY RISE TO OVER 10K
FEET. THIS MAY PRODUCE A FEW EXTRA HOURS OF MODERATE SNOW FROM NEAR
ROCHESTER TO WAYNE/ONTARIO COUNTIES OFF LAKE ONTARIO...AND ALONG THE
CHAUTAUQUA RIDGE SOUTHEAST OF LAKE ERIE. THIS WILL QUICKLY END LATER
SUNDAY MORNING AS MUCH DRIER AIR AND THE STRONG APRIL SUN ANGLE
DISRUPT THE LAKE EFFECT PROCESS.

AS FAR AS SNOW TOTALS GO...EXPECT THE HIGHEST AMOUNTS TO BE ACROSS
THE WESTERN SOUTHERN TIER WITH A SOLID 4-6 INCHES. FARTHER NORTH
FROM THE NIAGARA FRONTIER TO THE ROCHESTER AREA AND NORTHERN FINGER
LAKES AMOUNTS WILL BE MORE VARIABLE GIVEN THE SEVERAL BRIEF BURSTS
OF SNOW EXPECTED. IN GENERAL EXPECT 1-2 INCHES NEAR BUFFALO AND
NIAGARA FALLS...AND 2-4 INCHES CLOSER TO ROCHESTER INTO THE NORTHERN
AND WESTERN FINGER LAKES. THE GREATEST AMOUNTS ARE LIKELY TO FALL ON
THE BRISTOL HILLS...AND ALSO IN ANY NARROW LAKE EFFECT BANDS THAT
MAY FORM EARLY SUNDAY MORNING.

WINDS WILL RAPIDLY INCREASE AFTER MIDNIGHT INTO SUNDAY MORNING...
WITH GUSTS IN THE 35 TO 45 MPH RANGE IN MANY AREAS. THIS WILL
PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW IN OPEN AREAS AS
TEMPERATURES QUICKLY FALL THROUGH THE 20S LATE TONIGHT.

DESPITE THE RELATIVELY MODEST SNOW TOTALS ACROSS THE NIAGARA
FRONTIER...ADVISORIES WILL REMAIN IN PLACE GIVEN THE OUT OF SEASON
NATURE OF THE EVENT AND POTENTIAL FOR A GOOD DEAL OF BLOWING SNOW
LATER TONIGHT.

TEMPERATURES WILL DROP TO MID-WINTER VALUES LATE TONIGHT AND SUNDAY.
EXPECT LOWS IN THE LOWER 20S ON THE LAKE PLAINS BY DAYBREAK
SUNDAY...WITH UPPER TEENS HIGHER TERRAIN. HIGHS WILL ONLY REACH THE
UPPER 20S TO LOWER 30S SUNDAY AFTERNOON ACROSS LOWER ELEVATIONS WITH
MID 20S ON THE HILLS. THE WIND CHILL SUNDAY MORNING WILL BE IN THE
SINGLE DIGITS.

AFTER THE LAKE SNOW ENDS LATER SUNDAY MORNING...MOST OF THE DAY WILL
THEN BE DRY. WARM ADVECTION AHEAD OF THE NEXT SYSTEM MAY BRING SOME
LIGHT SNOW BY THE END OF THE DAY ACROSS WESTERN NY. MORE ON THAT
SYSTEM IN THE SHORT TERM SECTION BELOW.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT THE SECOND OF OUR ONE-TWO PUNCH OF SNOW BEARING ALBERTA
CLIPPERS WILL ARRIVE TO THE EASTERN GREAT LAKES REGION. THIS CLIPPER
WILL HAVE SEVERAL DIFFERENT CHARACTERISTICS FROM THE FIRST
SYSTEM...IN THAT THIS SECOND SYSTEM WILL NOT BE AS
DYNAMICAL...WITHOUT A DEEP 1.5 PV ANOMALY...NOR POTENT SHORTWAVE
TROUGH. IN FACT THE SURFACE LOW MAY ACTUALLY WEAKEN SOME AS IT
PASSES JUST TO OUR SOUTH SUNDAY NIGHT FROM THE MIDWEST.

THIS CLIPPER FORMING SNOW MORE UPON A REGION OF ISENTROPIC UPGLIDE
MOTION UPON A TIGHT BAROCLINIC ZONE THAT WILL LIE OVER OUR REGION
WILL SPREAD LIGHT TO MODERATE SNOW ACROSS OUR REGION SUNDAY NIGHT.
THE TRACK OF THE LOW...JUST TO OUR SOUTH ACROSS NORTHERN
PENNSYLVANIA WILL BRING THE BULK OF THE SNOW SUNDAY NIGHT...WITH THE
THEN SYNOPTIC SNOWS ENDING MONDAY AS THE LOW...AND THE UPWARD
ISENTROPIC GLIDE PUSHES EASTWARD.

OVERALL SNOW PROJECTIONS WILL BE SIMILAR TO THE FIRST EVENT...WITH
THE POSSIBILITY OF GREATER SNOW EXTENDING...NOT ONLY ACROSS THE
SOUTHERN TIER...BUT A BIT FURTHER NORTHWARD TO AT LEAST THE THRUWAY
AND POSSIBLY AS FAR NORTH AS THE SOUTHERN LAKE ONTARIO SHORELINE.
SUBTLE CHANGES IN THE TRACK OF THE LOW...AND SUBSEQUENTLY THE
PLACEMENT OF THE BAROCLINIC ZONE WILL ULTIMATELY DETERMINE THE AXIS
OF HEAVIER SNOW.

THERE WILL BE A SHARP GRADIENT WITH LITTLE SNOW EXPECTED EAST OF
LAKE ONTARIO...WHICH WILL LIE TO THE NORTH OF THE TIGHT BAROCLINIC
BOUNDARY AND BE UNDER A REGION OF MUCH LIGHTER ASCENT. WILL MAINTAIN
THE CHANCE TO LOW LIKELY POPS LATER SUNDAY NIGHT AND INTO MONDAY
HERE.

LIGHT LAKE EFFECT SNOW WILL LIKELY LINGER LATER MONDAY AND INTO
MONDAY EVENING AS THIS SYSTEM PASSES...AND COLD AIR REMAINED OVER
THE LAKES ON A NORTHWEST WIND.

WITH THE SYSTEM PASSING JUST TO OUR SOUTH...WITHIN A DEEP LONGWAVE
TROUGH OF LOW PRESSURE OVER THE EASTERN US EXPECT WINTER-LIKE CHILL
TO CONTINUE. LOW TEMPERATURES SUNDAY NIGHT WILL FALL BACK INTO THE
LOWER 20S TO UPPER TEENS ACROSS THE REGION. HIGHS MONDAY WILL LIKELY
REMAIN JUST BELOW FREEZING...WITH THE EXCEPTION OF THE SOUTHERN TIER
ABOVE FREEZING AIR ADVECTING NORTHWARD AHEAD OF THE SURFACE LOW MAY
REACH AS FAR NORTH AS THE STATE LINE EARLY MONDAY.

BY MONDAY EVENING THE SYNOPTIC SNOWS WILL BE TO OUR EAST...WITH ANY
LINGERING SNOW SHOWERS IN THE FORM OF LAKE EFFECT SNOW...CREATED BY
THE COLD NORTHWEST FLOW OVER THE WARM LAKE WATERS. AIR TEMPERATURES
AT 850 HPA WILL STILL BE -15 TO -18C AND LINGERING MOISTURE WITHIN
THE SNOW DENDRITIC GROWTH ZONE AND SUFFICIENT LOW LEVEL LIFT MAY
BRING SCATTERED LAKE SNOWS...OF MINOR ACCUMULATIONS SOUTH AND
SOUTHEAST OF THE LAKES. IT WILL ALSO BE VERY COLD BY APRIL STANDARDS
MONDAY NIGHT WITH AIR TEMPERATURES DROPPING DOWN INTO THE TEENS...TO
PERHAPS INLAND SOUTHERN TIER AND NORTH COUNTRY SINGLE DIGITS. THIS
MAY BE THE COLDEST APRIL NIGHT IN 20 YEARS OVER OUR REGION.

TUESDAY THE BASE OF THE COLD UPPER LEVEL TROUGH OF LOW PRESSURE WILL
BE JUST TO OUR EAST...AND AT THE SURFACE HIGH PRESSURE WILL EDGE
EASTWARD FROM THE CENTRAL LAKES TOWARDS THE EASTERN GREAT LAKES. A
BRISK NORTHERLY FLOW WILL REMAIN TUESDAY...AND A FEW LAKE EFFECT
FLURRIES MAY CONTINUE TO FLY SOUTH OF LAKE ONTARIO. THIS NORTHWEST
FLOW WILL ALSO CONTINUE THE COLD APRIL TEMPERATURES WITH HIGHS
STRUGGLING TO REACH BACK TOWARDS THE FREEZING MARK ACROSS THE
REGION.

TUESDAY NIGHT WILL BE DRY AS THE SURFACE HIGH PRESSURE CROSSES THE
REGION DURING THE EVENING HOURS. THE CLEAR SKIES ASSOCIATED WITH MID
LEVEL SUBSIDENCE...LIGHT SURFACE WINDS WILL AGAIN PROMOTE A VERY
COLD APRIL NIGHT WITH TEMPERATURES POSSIBLY AS COLD AS THE NIGHT
BEFORE. THE LOWEST TEMPERATURES TUESDAY NIGHT MAY COME EARLY IN THE
PERIOD...AS STRONG WARM AIR ADVECTION ALOFT...THIS AHEAD OF A
NORTHERN PLAIN STORM SYSTEM AND THE COMBINATION OF INCREASING CLOUDS
AND LIGHT SOUTHEASTERLY FLOW MAY ALLOW FOR OVERNIGHT TEMPERATURES
TUESDAY NIGHT TO INCREASE A FEW DEGREES BEFORE DAWN WEDNESDAY
MORNING.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LOW PRESSURE IS FORECAST TO LIFT ACROSS THE CENTRAL GREAT LAKES ON
WEDNESDAY...WITH PRECIPITATION DEVELOPING ALONG AN AXIS OF MID-
LEVEL WARM AIR ADVECTION WHICH WILL EXTEND EAST OF THIS LOW INTO
WESTERN NEW YORK. GOOD AGREEMENT AMONG 12Z GFS/ECMWF/GGEM
GUIDANCE SUPPORTS LIKELY POPS WEDNESDAY...WITH PRECIPITATION
STARTING BRIEFLY AS SNOW SHOWERS BUT EXPECTED TO QUICKLY CHANGE
OVER TO RAIN FROM SOUTH TO NORTH DUE TO THE STRONG SOUTHERLY WARM
AIR ADVECTION FLOW. THERE MAY BE GUSTY WINDS WINDS IN DOWNSLOPE
REGION WITH 925MB WINDS AROUND 50 KTS.

THE UPPER LEVEL TROUGH DRIVING THE SYSTEM WILL BE VERY SLOW
MOVING RESULTING IN A SLOW MOVING SURFACE LOW. PRECIPITATION WITH
THE SURFACE LOW AND TROUGH WILL ARRIVE WEDNESDAY NIGHT. BY LATE
WEDNESDAY EVENING...ALL AREAS SHOULD BE WARM ENOUGH FOR JUST RAIN
SHOWERS WITH OVERNIGHT TEMPERATURES IN THE UPPER 30S TO LOWER 40S.

ON THURSDAY...12Z ECMWF/GGEM GUIDANCE DEVELOP A WAVE OF LOW
PRESSURE AND LIFT IT ACROSS EASTERN NEW YORK WHILE THE GFS IS
FURTHER EAST WITH THIS WAVE. THIS COULD BRING A ROUND OF STEADY
RAINFALL WITH OVER AN INCH OF RAIN POSSIBLE. AFTER THIS...THE
THROUGH AXIS WILL MOVE ACROSS AND THEN EAST OF THE REGION WHICH
WILL ADVECT COLDER AIR INTO THE REGION. REGARDLESS OF WHERE THE
LOW TRACKS...THERE IS BROAD AGREEMENT FROM 12Z GUIDANCE THAT ANOTHER
ROUND OF UNSEASONABLY COLD AIR WILL BUILD BEHIND THIS SYSTEM. LINGERING
SHOWERS SHOULD CHANGE OVER FROM RAIN TO SNOW THURSDAY AFTERNOON
AND EVENING...WITH MEAN GFS/ECMWF 850 MB TEMPERATURES ABOUT -15C
ON FRIDAY AND SATURDAY WHICH IS PLENTY COLD ENOUGH TO SUPPORT
SNOW...EVEN IN APRIL. FOLLOWING A BRIEF WARM UP INTO THE 40S ON
THURSDAY...DAYTIME HIGHS SHOULD ONLY BE IN THE 30S FRIDAY AND
SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AT 00Z SEVERAL CONVECTIVE IN NATURE BURSTS OF SNOW ARE PASSING
ACROSS WESTERN NEW YORK...WITH EACH BURST OF SNOW BRINGING IFR
FLIGHT CONDITIONS. WILL COVER THIS POTENTIAL WITH TEMPOS AS THERE
WILL BE BREAKS BETWEEN BATCHES OF SNOW. LATER THIS EVENING A NORTH
TO SOUTH PUSH WILL BRING SNOWS WITH IFR FLIGHT CONDITIONS ACROSS THE
KIAG/KROC/KBUF AIRFIELDS...AND LATER KJHW. THERE MAY ALSO BE A
RUMBLE OF THUNDER ACROSS THE SOUTHERN TIER...AND A VCTS WILL BE
INCLUDED IN THE KJHW TAF THIS EVENING AS LIMITED ELEVATED
INSTABILITY REMAINS...THE STRONG DYNAMICS AND COOLING ALOFT MAY
PRODUCE A FEW LIGHTNING STRIKES.

THROUGH THIS TAF PERIOD EXPECT PRIMARILY VFR FLIGHT CONDITIONS AT
THE KART AIRFIELD.

BETWEEN 06 AND 12Z AN IMPROVEMENT WILL BE SEEN ACROSS WNY AS THE
SYNOPTIC SNOW SHOWERS DIMINISH. HOWEVER THERE WILL LIKELY BE BRIEF
LAKE EFFECT SNOW THAT MAY PROLONG IFR/MVFR FLIGHT CONDITIONS OVER
THE KJHW AND KROC AIRFIELDS WITHIN A NORTHWEST FLOW. SCATTERED SNOW
SHOWERS WITH LOWER FLIGHT CONDITIONS WILL ALSO BE POSSIBLE FOR
KIAG/KBUF THROUGH THE MID MORNING HOURS SUNDAY.

TO CLOSE OUT THE TAF CYCLE A WINDOW OF MAINLY VFR FLIGHT CONDITIONS
WILL BE FOUND AS LAKE EFFECT SNOW DIMINISHED WITH DAYTIME
HEATING...AND INCREASE WIND SHEAR.

THE NEXT CLIPPER SYSTEM WILL NEAR WNY LATE IN THE TAF CYCLE...WITH
PERHAPS A RETURN TO IFR FLIGHT CONDITIONS FOR KIAG/KBUF/KJHW OVER
THE LAST HOUR OR SO OF THE TAF CYCLE.

OUTLOOK...
SUNDAY NIGHT AND MONDAY...WIDESPREAD IFR IN SNOW.
TUESDAY...MAINLY VFR. SCATTERED FLURRIES.
WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
THURSDAY...MVFR/IFR WITH SHOWERS LIKELY.

&&

.MARINE...
A POTENT CLIPPER SYSTEM WILL MOVE ALONG THE NY/PA BORDER TONIGHT. IN
THE WAKE OF THIS SMALL BUT STRONG LOW PRESSURE SYSTEM EXPECT A BRIEF
BURST OF LOW END GALE FORCE WINDS LATE TONIGHT ON LAKE ERIE...AND
SUNDAY MORNING ON LAKE ONTARIO. THE TRUE GALE FORCE SUSTAINED WINDS
WILL LIKELY ONLY LAST FOR AN HOUR OR TWO...ALTHOUGH GALE FORCE GUSTS
WILL LAST LONGER. WITH THIS IN MIND...LOW END GALE WARNINGS ARE IN
EFFECT FOR BOTH LAKES.

THE GALES WILL QUICKLY DIMINISH TO SMALL CRAFT LEVEL WINDS SUNDAY
AFTERNOON AS THE PRESSURE GRADIENT RELAXES...THEN QUICKLY DIMINISH
FURTHER SUNDAY EVENING. NORTHEAST WINDS WILL THEN RAPIDLY INCREASE
LATE SUNDAY NIGHT AND MONDAY AS ANOTHER STRONG CLIPPER MOVES ACROSS
NORTHERN PA. THIS WILL BRING ANOTHER ROUND OF HIGH END SMALL CRAFTS
TO THE LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 5 AM EDT SUNDAY FOR NYZ001-002-
     010>012-019>021-085.
     WINTER WEATHER ADVISORY UNTIL 8 AM EDT SUNDAY FOR NYZ003-004-
     013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ040-
         041.
         GALE WARNING UNTIL 10 AM EDT SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 PM
         EDT SUNDAY FOR LOZ030.
         SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LOZ043>045.
         GALE WARNING FROM 5 AM TO 2 PM EDT SUNDAY FOR LOZ042>045-
         062>065.
         SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...THOMAS
LONG TERM...APFFEL
AVIATION...THOMAS
MARINE...HITCHCOCK
Hazardous weather outlook, Apr 2, 2:42 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
242 PM EDT SAT APR 2 2016

NYZ001-002-010>012-019>021-085-031845-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
242 PM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT LAKES
SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL ALSO BRING A WIDESPREAD
ACCUMULATING SNOWFALL TO THE REGION...WITH SNOWFALL AMOUNTS AGAIN
POTENTIALLY REACHING OR EXCEEDING 4 INCHES IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-031845-
MONROE-WAYNE-LIVINGSTON-ONTARIO-
242 PM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT LAKES
SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL ALSO BRING A WIDESPREAD
ACCUMULATING SNOWFALL TO THE REGION...WITH SNOWFALL AMOUNTS AGAIN
POTENTIALLY REACHING OR EXCEEDING 4 INCHES IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-031845-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
242 PM EDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-031845-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
242 PM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-031845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
242 PM EDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-031845-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
242 PM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Apr 2, 4:54 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
454 PM EDT SAT APR 2 2016

NYZ001-022245-
NIAGARA-
454 PM EDT SAT APR 2 2016

...SNOW SQUALLS WILL IMPACT NIAGARA COUNTY...

SNOW SQUALLS WILL MOVE EAST ACROSS NIAGARA COUNTY WHICH WILL BRING
BURSTS OF HEAVY SNOW THROUGH 700 PM. BE ALERT FOR RAPIDLY CHANGING
VISIBILITY DUE TO SNOW SQUALLS...WITH ISOLATED LIGHTNING STRIKES
POSSIBLE. SNOW ACCUMULATION WILL VARY WIDELY...WITH LOCALIZED
AMOUNTS OF 2 INCHES POSSIBLE THROUGH 700 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4314 7904 4325 7905 4326 7906 4336 7863
      4337 7853 4318 7849 4310 7906 4312 7907
TIME...MOT...LOC 2043Z 246DEG 40KT 4320 7896

APFFEL
Special weather statement, Apr 2, 5:05 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
505 PM EDT SAT APR 2 2016

NYZ012-019>021-085-030015-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
505 PM EDT SAT APR 2 2016

...SNOW SQUALLS WILL IMPACT THE AREA THROUGH THE EVENING...

SNOWFALL OF AROUND ONE INCH PER HOUR WILL BE POSSIBLE THROUGH THE
EVENING. WINDS WILL ALSO GUST TO 40 MILES PER HOUR AT TIMES AS
WELL. SOME THUNDERSNOW WITH ISOLATED LIGHTNING STRIKES ARE ALSO
POSSIBLE IN SOME AREAS.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH SNOW
SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALLS PASS YOUR LOCATION.

WELCH
Special weather statement, Apr 2, 8:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
846 PM EDT SAT APR 2 2016

NYZ001-002-010-011-030245-
ORLEANS-NIAGARA-NORTHERN ERIE-GENESEE-
846 PM EDT SAT APR 2 2016

...AN AREA OF SNOW WILL MOVE ACROSS THE NIAGARA FRONTIER LATE THIS
EVENING...

SNOW ACROSS LAKE ONTARIO WILL DROP SOUTHWARD ACROSS THE NIAGARA
FRONTIER BETWEEN 900 PM AND 1100 PM. THIS WILL BRING A QUICK INCH OR
TWO OF SNOW THE BUFFALO METRO AREA...NIAGARA FALLS...AND BATAVIA.
CONSIDER DELAYING TRAVEL UNTIL THE SNOW PASSES YOUR LOCATION.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW.
RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY
TO LEAD TO ACCIDENTS.

LAT...LON 4312 7907 4314 7904 4326 7906 4336 7863
      4337 7825 4298 7808 4278 7885 4284 7886
      4287 7889 4299 7894 4296 7894 4300 7902
      4303 7892 4305 7890 4308 7907
TIME...MOT...LOC 0038Z 328DEG 14KT 4327 7902

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:55 AM EDTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 8 more33 hr
Apr 3, 8:11 AM EDTSpecial Weather StatementBUFOswego, Wayne49 min
Apr 3, 2:59 PM EDTWinter Storm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Monroe and 4 more11 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.